Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Higher derivations on finitely generated integral domains


Author: W. C. Brown
Journal: Proc. Amer. Math. Soc. 42 (1974), 23-27
MSC: Primary 13B10
MathSciNet review: 0337923
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the following theorem: Let $ A = k[{x_1}, \cdots ,{x_t}]$ be a finitely generated integral domain over a field k of characteristic zero. Then A regular, i.e. the local ring $ {A_q}$ is regular for all primes $ q \subseteq A$, is equivalent to the following two conditions: (1) No nonminimal prime of A is differential, and (2) $ \operatorname{der}^n (A/k) = \mathrm{Der}^n (A/k)$ for all n. Here $ \operatorname{Der}^n (A/k)$ denotes the A-module of all nth order derivations of A into A which are zero or k, and $ \operatorname{der}^n(A/k)$ denotes the A-submodule of $ \operatorname{Der}^n(A/k)$ generated by composites $ {\delta _1} \circ \cdots \circ {\delta _j}(1 \leqq j \leqq n)$ of first order derivations $ {\delta _i}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0337923-2
PII: S 0002-9939(1974)0337923-2
Keywords: nth order derivation, $ \operatorname{der}^n(A/k)$
Article copyright: © Copyright 1974 American Mathematical Society